Format

Send to

Choose Destination
Am J Hematol. 2009 Jul;84(7):428-34. doi: 10.1002/ajh.21433.

Idiosyncratic drug-induced agranulocytosis: possible mechanisms and management.

Author information

1
Departments of Medicine and Hematology Center, Karolinska Institutet at Karolinska University Hospital Huddinge, S-14186 Stockholm, Sweden. daniel.tesfa@karolinska.se

Abstract

The incidence of drug-induced neutropenia has not changed in the western hemisphere over the last 30 years. Yet, the drug panorama has changed considerably. This implies that host factors may play an intriguing role for this idiosyncratic reaction. The knowledge as to mechanisms for the reaction has advanced with emerging understanding of neutropoiesis and immune regulation. Nonetheless, it is still remarkably difficult to pinpoint why and how a drug causes this unexpected, severe adverse event in a patient. Patient characteristics, e.g. genetics, appear to be keys for better understanding, predictions and prevention. Am. J. Hematol. 2009.

PMID:
19459150
DOI:
10.1002/ajh.21433
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center